I have been taking 325 mg of aspirin post stroke and to lessen effect of 1500 mg. of niacin for high cholesterol this per two different doctors. Since I started recently on Armour I am noticing lots of bruising...some the size of a fifty cent piece. They seem spontaneous. I have about 12 right now but not all are that size.
When I mentioned the bruising to the nurse at my doctors office she dismissed it saying she bruises easy too. ??
Has anyone else had this problem? I have tried lowering the aspirin to 162 mg. and am still noting bruising and now am getting a rash from the niacin. Seems like a catch 22.
It sounds like a catch 22 also... The aspirin could be resurfacing the blood vessels under the skin and even the littlest touching could break the vessels and make it look like a bruise for sure.
Given you are being treated for Hypothyroidism with taking Armour thyroid the high cholesterol readings could be linked totally to this condition. Taking the medication for the high levels could be causing this with the regimin of the aspirin therapy too.
In the realm of thyroid - if you are in optimal levels then the cholesterol levels will fall to normal levels based off the HDL and LDL tests and no medications for this condition will need to be taken after the thyroid is balanced again.
As for the stroke issue and now taking aspirin to keep the blood flow swift - cardio issues in general do play a role in thyroid function and in a hypothyroidism state the cardio is affect by the slowing of the body - then able to store deposits to clog the arteries which could have brought that stoke on originally. In fast or hyperT same thing applies only a rush of deposits hit the heart and a patient w/hyper can stoke too.
I think in your case - seriously looking and knowing your exact thyroid levels is critically important for you. The tests and hormones Free T4 and Free T3 need to be a ratio that keeps your heart healthy and in wellness. If your levels are not maintained correctly - especially after having a stoke previously then your cardio issues could be something concerning.
I am suprised that you have a doctor knowing you have had a stoke put you - or kept you - in Armour thyroid with the direct T3 hormone built in the medication. T3 hormone is very critical to a heart patient and that level in its own can be very sensitive to these type of patients.
Thanks for your comments. I should have explained I was put on Armour recently because my free T3 was tested and found to be low. I was on a synthetic free T4 meds for years with hypo symptoms. The plan is to titrate the Armour to test results and symptoms.
I have what looks like a familial combined hyperlipidemia so most likely not enough LDL receptors from what most likely is a chromosomal defect. That said...I think having my thyroid adjusted for sure will improve the numbers a certain degree as you point out. It will be interesting to see how much. My HDL is currently 75 (30-70) and my triglycerides are 95 (0-210). LDL is 2x high normal. Total Cholesterol is 1.5xhigh normal.
I had not thought of the relationship between slowing of thyroid and strokes. Had also not thought of the opposite of hyperthyroid and strokes.
I am wondering how most people adjust the free T3 if more is needed when you are on a combination med. Since I have only been on it a short time I will have to wait a bit to work the dosage up and get retested. I am not sure how long after changing a dose you can be tested with accuracy.
Have you been checked for you iron levels? People who bruise easily on aspirin often are found to be deplete in iron.
Aspirin is used as a blood thinner as such, and this in itself could be causing the bruising, rather than anything else.
The rash you are getting from the niacin is a side effect and one that needs mentioning to your doctor.
Hopefully all your medications are being prescribed by the same doctor. If not, you really need to talk to your primary care physician and see what they can do for you.
The adjustments are in small increments.... its a balancing act for many to find their sweet spot in meds... and with your heart issues a caution of raising too fast could be something to be careful with.
Originally the neurologist who diagnosed my strokes told me to take one baby aspirin per day and to talk to my family doctor about my familial high combined cholesterol. The Family Doctor raised the one baby aspirin to 325 mg. when he put me on the niacin. I have been on that dose for five months before getting the Armour. The increased bruising started with the Armour dosing.
I have since lowered the aspirin to two baby aspirin. I doubt I can go below that as 1500 mg of niacin is a high dose to take with nothing to take to counteract the tendency to have a rash.
My vitamen D is low. I do not see a check for iron but I do see that the RBC and Hgb are both high normal which I think would imply the iron is ok.
I appreciate your suggestions. I am not on my final dose of Armour as yet but as pointed out that will take some time and careful titration.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.